Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Paxil and hairloss

Discussion in 'Medications that can cause Hair Loss' started by bayareagirl, Mar 28, 2005.

  1. bayareagirl

    bayareagirl Established Member

    Joined:
    Mar 25, 2005
    Messages:
    128
    Likes Received:
    0
    Dislikes Received:
    0
    I'm sorry to raise this again - it was probably on the other forums and I didn't save it. Does anyone know about the interaction of paxil and hairloss?

    I finally plucked up courage today to go and speak to my dr about stress, panic attacks and depression and he has put me on a 10mg low dose of Paxil. Anyone willing to share info on this related or not related to hair loss?

    Best,
    Kate
     
  2. Amy

    Amy Guest

    I cannot speak for Paxil, but noticed that my shed decreased after being on Zoloft. However, it went back up some after taking antibiotics. I will keep you posted. I think you should just try the medicine and not worry. If you notice it is starting to pick up and think it is due to the med you can always stop or change to another. Good luck! The Zoloft has really helped me to feel better. I hope the Paxil hels you!

    AMy
     
  3. Amy

    Amy Guest

    I meant to say "helps" :)

    Amy
     
  4. ScaredSally

    ScaredSally Guest

    Paxil is your name for our Seroxat (Paroxadine is in it) ... and I wonder the same .. I have been on it for 6 (eeek) years ... at the time I was put on them I was suffering HUGE panic attacks and was nearly registered homophoic I beggeed to go on these drugs and they helped me greatly with that ... HOWEVER .... I have a twin sister and she never went on these drugs .. six years down the line yes we both have the hairloss in exactly the same pattern but MINE is thinner by a fair whack ! ..... I wonder if its these drugs ... my emotions are too fragile to come of them now anyhow ! :cry:
     
  5. Thinning Gal

    Thinning Gal Guest

    I took Paxil on and off for 3 yrs. I do not believe it had anything to do with shedding or hairloss. It did however, greatly improve the quality of my life by easing anxiety and my dreaded panic attacks. I went off it in 12/03 when I was trying to conceive. I will say that I had "withdrawals" when I went off. I know, they say it's not addictive - I did suffer nausea and headaches for about 2 weeks while I came off ( I wasn't pg at the time, I conceived 1/04)- then I was OK. Since my son was born, I have not went back on paxil. But if I had to b/c of anxiety or panic, I would definitely use Paxil again. It did help me alot.

    Good luck with your decision.

    TG
     
  6. ScaredSally

    ScaredSally Guest

    Oh my god I noticed I wrote homophobic I meant AGROPHOBIC !!! jeeez how bad of me and I am NOT homophobic !!!!! god my brain is in a fuzz ..

    But I too would not hesitate to recommend paxil for anxiety and panic ... my god it turned my life around .. I have tried to come off it too but also suffered major side effects !

    I sometimes wonder if we were sent the panic attacks and anxiety as a "practice run" for this hell :wink:
     
  7. Thinning Gal

    Thinning Gal Guest

    Too funny Sally - I noticed the homophobic thing and laughed - I think we knew you meant agoraphobic - don't worry.

    TG : )
     
  8. Kat

    Kat Guest

    I've been on Paxil for about 6 weeks, starting slowly with 10 mg, up to 20 mg, and now I'm weaning off and am down to 5 mg. I had great, thick hair before this, though a family history of female hair loss. I've been shedding steadily, though it increased considerably when I went up to 20 mg. I've found many, many accounts of women complaining of hairloss from SSRIs on the Internet. And a few who said their hair got thicker! I think it really depends on your personal chemistry.

    For me, I decided this wasn't for me and I'm getting off, though it really did make a difference in my outlook. Now that I've got a new attitude about life I've found the wearwithall to find some natural alternatives, like vitamins and exercise. I'm also going to see a naturopath.

    Good luck!
     
  9. Kat

    Kat Guest

    UPDATE:
    Went to the chiropractor/applied kinesiologist yesterday. Much of what he did was fabulous, some was a little "woo-woo" for me, but whatever.

    His diagnosis wasn't surprising: problems with thyroid and adrenal glands. I also have a history of creating drama in my life by not using time effectively and creating stress in my life. I'm already working on this with my therapist, but it was interesting that his techniques showed this, too. Well, it was actually shocking.

    So I know that all these inter-related systems are off and have been VERY off since I had my baby 20 months ago. The Paxil threw it off in another direction, causing me to feel great, but to lose my hair. So I'm trying to address the whole system.

    I just started so I have nothing to report yet, but will keep posted. Here's what I'm doing now, and after just 1 day, my anxiety is much better (and I have a lot of crap going on right now, it could be a lot worse):

    Diet: lean meats, eggs, olive oil, veggies. That's it! No sugar or dairy. I also chose to give up coffee and switch to green teas. I also added Kava tea and may try St. John's Wort, which I had good results with before.

    Supplements: Symplex F to balance hormones; Fire - a homeopathic liquid, to balance hormones. I can find almost nothing but sales info about these online so I'm a little skeptical. We'll see.

    He told me that I don't need the other supplements I was taking, but I think I will anyway, like the Prenatals and the Vita Biotics.s

    I also plan to see an accupunturist and perhaps a homeopath for some saliva testing of my hormones (MUCH more accurate than blood tests). I know blood tests are notoriously innaccurate.

    So, BayAreaGirl, I don't know if this helped, but I thought I'd post as an alternative to a pharmaceutical solution. Take care.
     
  10. tbacchi

    tbacchi Guest

    Kat,
    Where do you live? I've been under a homeopath's care for a year now. I also chose to go the natural way. I have also seen an accupuncturist. My homeopath made the same diagnosis as your chiropractor. Low adrenals and a wacky thyroid, even though all of my blood tests from other doctors came back normal.
    T.
     
  11. Kat

    Kat Guest

    In Oregon. Why do you ask?
     
  12. tbacchi

    tbacchi Guest

    I was just wondering if we were seeing the same homeopath. Mine has an office in NYC and in LA.
    T.
     
  13. Kat

    Kat Guest

    I posted an update in a separate post. My shed seems to be over!
     
  14. Lindy

    Lindy Guest

    KAT KAT KAT

    Kat, I am in Oregon and would love to know what the name of the doctors you are seeing are. PLEASE PLEASE PLEASE. My hair is so thin and it making me sooooooooooooooooo depressed to the point I wont go to socail event because of embrassment. I have been off of SSRIs for about nine months, slowly loosing the 50 plus pounds, having a sex drvie again even if it not used and still my hair is mia :roll: I am going to see a derm on the 20th of June, but not sure what he will do. Lindy
     
  15. tbacchi

    tbacchi Guest

    Kat,
    Where is your other post???
    T
     
  16. Kat

    Kat Guest

    Here's my post, with all the detail:
    http://www.heralopecia.com/forum/viewtopic.php?t=466

    This is a doctor that you'll have to make your own judgements about. He's incredibly nice, though I can't tell if he's heard everything I tell him. Some of his methods are a little woo-woo for me and a friend had an experience where he presrcibed an inappropriate dosage of a homeopathic remedy. I think he got me on the right track to health, however, by identifying that I likely have a thyroid hormone problem and an adrenal gland problem. All of this likely made me prone to a hair loss and the Paxil sent me over the edge. I just don't like that he doesn't discuss it in a lot of detail with me and has never ordered lab tests. He relies on body energy. I've done a lot of things he asked me to do, a lot of other things he told me not to do (like keep taking vitamins). Still, he's helped with my anxiety, which is big, I know. I will PM you his name.
     
  17. Prini

    Prini Guest

    hi

    I had the same experience as Thinning Girl, w/o the withdrawal problems.
    I was on it for about one year, perhaps I didn't have the withdrawal problems because I switched over to Wellbutrin. My body got too used to Paxil. My hair thinning/loss was less than, so I would say it definitely didn't cause hair loss.


    If you got the courage up to speak to the doctor about your problem, I'd go for it. You'd be starting out on a low dose and will feel better.

    Prini
     
  18. Guest

    Guest Guest

    Award

    :(! You should definatly be given smoething for that. :X
     
  19. I was on paxil (aropax) for eight years, from the age of 23 till 31, i did notice a slighty receding crown at the age of 26 but that could have just been ageing process, there is a history of family hairloss in my family. I think however that any medication that contributes to damaging the liver, eventually cannot be good for our outter beauty (hair skin etc). Paxil is one of those drugs.
     

Share This Page